MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving placement of stents in the pulmonary vein, a flexor raabe guiding sheath's hub separated.Access was obtained through the right femoral vein to target both the left and right pulmonary veins.The patient's anatomy was not tortuous or calcified, however, it is unknown if it was scarred.Multiple unspecified stents and balloons were advanced/removed through the sheath prior to the hub separation.Upon removal of the complaint device for a sheath exchange, resistance was felt, and the "back hub disconnected from the introducer sheath shaft".The dilator was not in place when the separation occurred, and the sheath hub was used to pull the device.The user continued removing the sheath over an unspecified wire after the separation, feeding the wire through the hub and sheath in one hand while holding the hub and sheath together in the other hand.Per the reporter, this did not cause any problems as the user had an unspecified eight french sheath ready to go.The procedure was completed successfully.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device on (b)(6) 2024, the flare pulled free from the hub, no part of the sheath was left inside the hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving placement of stents in the pulmonary vein, a flexor raabe guiding sheath's hub separated.Access was obtained through the right femoral vein to target both the left and right pulmonary veins.The patient's anatomy was not tortuous or calcified, however, it is unknown if it was scarred.Multiple unspecified stents and balloons were advanced/removed through the sheath prior to the hub separation.Upon removal of the complaint device for a sheath exchange, resistance was felt, and the "back hub disconnected from the introducer sheath shaft".The dilator was not in place when the separation occurred, and the sheath hub was used to pull the device.The user continued removing the sheath over an unspecified wire after the separation, feeding the wire through the hub and sheath in one hand while holding the hub and sheath together in the other hand.Per the reporter, this did not cause any problems as the user had an unspecified eight french sheath ready to go.The procedure was completed successfully.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device on 24oct2024, the flare pulled free from the hub, no part of the sheath was left inside the hub.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Physical examination of the returned device showed the flare pulled free from the hub and no part of the sheath was left inside the hub.No other visible damage was noted to the sheath.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded failure to follow instructions contributed to this incident.The sheath hub was used to pull the device from the patient and the dilator was not inserted to lessen the risk of sheath material or hub separation upon withdrawal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20567423
Report Number1820334-2024-01425
Device Sequence Number7531721
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)261214(10)15805500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11637
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Device Lot Number15805500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale